Talk

Advanced search

When's the best time to get pregnant? Use our interactive ovulation calculator to work out when you're most fertile and most likely to conceive.

Came off pill and gained half a stone! Anyone else had this?

(7 Posts)
Wavedancer Thu 01-Jun-06 11:49:20

Hi everyone,

I came off the pill last month and have suffered from horrible tummy pains and ridiculous weight gain of half a stone in just 2 weeks. I have been exercising plenty and if anything, eating less than usual, so it can't be down to diet or lifestyle. I know it's probably hormones and water retention but I feel horrible and bloated and was wondering if anyone else had experienced this, and if so, how long did it last? I'm fed up with my clothes not fitting!

Oh and I'm definitely not pregnant as we've been using protection as I don't want to start ttc just yet....

Bugsy2 Thu 01-Jun-06 12:22:03

Think you are right about it being your own hormones kicking back in. Takes the body a while to settle down either going on the pill or coming off it.

Natty1806 Thu 01-Jun-06 12:51:05

Hi

When i came off the pill last year i found that for the first month or so i felt terribly bloated, but it does pass. Not sure about the ½ stone in two weeks though.

AttilaTheMeerkat Thu 01-Jun-06 13:17:23

wavedancer,

The pill leaves your system quickly once you stop taking it.

Have you had such problems before? I would get this medically looked at - it does seem like your hormones could be to blame for this particular problem. Your thyroid level should be checked as well as this may also be a factor in why you are having these problems now.

Wavedancer Thu 01-Jun-06 13:46:56

Thanks for your replies, it has helped to reassure me. I was on the pill for 15 years so my body has probably gone into shock!

It was fine for the first two weeks and then the weight just crept up and up, by around two pounds per day. I weigh myself on the same scales at the same time, just to keep it monitored (I'm not normally so obsessive about weight!).

The other symptom I've had is I've noticed I'm not needing the loo very much anymore, which leads me to think it's water retention.

I think I'll give it another week and see what happens before seeing the doctor. I have never had anything like this before; I never even had PMT, so it's all just feeling really strange right now!

AttilaTheMeerkat Thu 01-Jun-06 14:25:42

Wavedancer,

Personally speaking only I would not wait another week before seeing your GP. It may be a thyroid problem causing all this and it is in your interests to find out exactly what is going on. These can cause the following to arise:-

Weight gain
Depression
Fatigue
Cold intolerance
Dry skin
Hair dryness or hair loss
Forgetfulness
Muscle cramps
Edema
Constipation
Menstrual irregularities (especially heavy menstrual periods)

aelita Mon 05-Jun-06 09:43:54

Exactly the same thing happened to me when I came off the pill some years back. I piled on about 2 stone in a very, very short space of time, with no change in diet & after I'd taken up cycling! I was horrified, but it did come off again pretty quickly. If you think it's mostly water-retention I believe it's good to drink more water - sounds weird, but true apparently.

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: